Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Stomach pain in the upper abdomen. Blood, urine, xray, ct scan done. Vit D level is low. Any allergy?

hi, ive had stomach pain in the upper abdomen for over 4 months on and off, with no previous issue ever. My MD has done blood, urine, xray, ct scan and only thing found was my vit D level was very low. From what i can tell the pain is coming from my bowels, as pain either increases or decreases after a bowel movement. My stool goes from normal in thickness to thin (like a finger) and very long. I tend to have more cramping when my stool is thinner. As of lately the pain is pretty well gone. The other thing when i had the cramping i would have a very odd sensation in the back of my head (inside my head). 2 days ago i experienced sharp pain in that area and since then my abdominal symptoms seem to be gone, apart from intense stomach itching after i eat certain foods. Just wondering if you have any insight into the pain as my MD seems to not think its much. The itching is a new symptom and just starting in the past two days and only certain foods. It doesnt last too long. Wondering if its an allergy. thanks
Asked On : Wed, 1 May 2013
Answers:  2 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Allergist and Immunologist 's  Response

You will need an upper GI endoscopy and colonoscopy to exclude causes like inflammatory bowel disease or ileitis. Of course, if the scopy results are normal, it is a good sign.
It is then possible you are irritable bowel syndrome that can worsen after some foods.
The common foods implicated are wheat, soya so you would be able to know if that is the case.

Allergy is unlikely but blood tests such as specific IgE to food mix, nut mix (Phadia) will help exclude this.
Intolerance to wheat and soya or cow's milk does not come up of testing for specific IgE, i.e., they are negative.

Sodium chromoglycate or specific medications targeting IBS will help.

Best Wishes.
Answered: Wed, 1 May 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

This is a picture of irritable Bowel Syndrome -
Lower G I Endoscopy (Colonoscopy) is often necessary and can be helpful
You have not stated your age, gender, personal habits, family history or co-morbidities

Also, there seems to be Anxiety / which could account for sensations of the head / and also exacerbate the bowel problem...
See a Gastro-enterologist...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Thu, 2 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor